Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 3, 2015, 5:11 PM CDT for Richland County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2015, 5:11 PM CDT (22:11 UTC)
- Expired
- Jul 3, 2015, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Richland County, IL
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:15 PM CDT | FLASH FLOOD | 4 S Olney, IL | 6-8 INCHES OF WATER OVER IL-130 BETWEEN OLNEY AND CALHOUN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152
WGUS53 KILX 032211
FFWILX
ILC159-040115-
/O.NEW.KILX.FF.W.0047.150703T2211Z-150704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
511 PM CDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
* UNTIL 815 PM CDT
* AT 508 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAS ALREADY FALLEN FROM JUST SOUTH OF OLNEY TO NEAR CALHOUN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARKERSBURG AND CALHOUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3858 8815 3859 8815 3860 8817 3871 8817
3872 8804 3863 8798 3857 8801 3857 8814
$$
SMITH1 follow-up statement
348
WGUS73 KILX 040116
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT FRI JUL 3 2015
ILC159-040125-
/O.EXP.KILX.FF.W.0047.000000T0000Z-150704T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND-
816 PM CDT FRI JUL 3 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN RICHLAND COUNTY HAS
EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 3858 8815 3859 8815 3860 8817 3871 8817
3872 8804 3863 8798 3857 8801 3857 8814
$$
SMITHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:48 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 3, 2:48 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 248 PM CDT FRI JUL 3 2015 .SHORT TERM...(TONIGHT) ISSUED AT 247 PM CDT FRI JUL 3 2015 UPPER LEVEL TROF (576-578 DM AT 500 MB) OVER NORTHERN INDIANA AND CENTRAL IL WAS INTERACTING WITH DAYTIME HEATING AND MODEST DEWPOINTS IN THE MID 60S GENERATING ISOLATED SHOWERS IN EAST CENTRAL IL EAST OF I-55. HEAVIER RAINS WITH SCATTERED SHOWERS AND THUNDERSTORMS WERE ALONG AND SOUTH OF HIGHWAY 50 IN SOUTHEAST IL AND MORE NUMEROUS IN KY AND FAR SOUTHERN IL CLOSER TO A FRONTAL BOUNDARY TIED TO A WEAK 1010 MB SURFACE LOW PRESSURE IN NORTH CENTRAL KY. ISOLATED CONVECTION SHOULD DIMINISH FROM NW TO SE DURING THE EVENING AND MOSTLY BE DRY AFTER DARK (02Z/9 PM). WEAK HIGH PRESSURE 1016 MB OVER CENTRAL NEBRASKA/IA/LOWER MI TO DRIFT SE INTO CENTRAL IL OVERNIGHT INTO SATURDAY HELPING DECREASING CLOUDS WITH NE WINDS 5-10 MPH THIS AFTERNOON BECOME LIGHT AND VARIABLE TONIGHT. HRRR SHOWS SOME FOG APPEARING IN EAST CENTRAL AND SE IL OVERNIGHT WHERE HIGHER DEWPOINTS CURRENTLY IN MID TO UPPER 60S AND AGREE FOG WILL FORM ESPECIALLY WITH LIGHT WINDS AND DECREASING CLOUD COVER. LOWS OVERNIGHT RANGE FROM 58-64F WITH MILDEST READINGS IN SOUTHEAST IL WHERE HIGHER DEWPOINTS. && .LONG TERM...(SATURDAY THROUGH FRIDAY) ISSUED AT 247 PM CDT FRI JUL 3 2015 HOLIDAY WEEKEND LOOKS TO BE IN GOOD SHAPE FOR OUR AREA...AS HIGH PRESSURE DRIFTS EASTWARD THROUGH THE MIDWEST. HAVE REMOVED ANY LINGERING POP'S IN THE FAR SOUTHERN REACHES OF THE FORECAST AREA FOR SATURDAY. WARMER CONDITIONS RETURN THROUGH THE WEEKEND...AND RAISED TEMPERATURES ON SUNDAY BY A FEW DEGREES INTO THE 86-88 DEGREE RANGE AS 925 MB TEMPERATURES RISE TO AROUND 22C. MAIN FOCUS REMAINS WITH PRECIPITATION TRENDS FOR NEXT WEEK. LATEST MODEL GUIDANCE HAS BEEN SLOWING DOWN THE COLD FRONT EARLY NEXT WEEK A BIT...WHICH WOULD FAVOR DRY CONDITIONS CONTINUING OVER THE EASTERN THIRD OF THE FORECAST AREA THROUGH MONDAY AFTERNOON. BULK OF THE RAIN WILL OCCUR MONDAY NIGHT AND TUESDAY MORNING. PRECIPITABLE WATER VALUES STILL PROGGED TO BE AROUND 2.1 INCHES AHEAD OF THE FRONT WITH AN ATTENDANT THREAT OF HEAVY RAIN...BUT MOST OF THE GUIDANCE SUGGESTS A MORE PROGRESSIVE FRONT WHICH SHOULD HOPEFULLY REDUCE THE EXCESSIVE RAIN POTENTIAL IN ANY GIVEN AREA. THE MODELS ARE FAIRLY DIVERGENT FOR THE SECOND HALF OF THE UPCOMING WEEK...WITH THE DISPARITIES FOCUSED ON THE POTENTIAL FOR THE FRONT TO RETURN NORTHWARD AS LOW PRESSURE RIDES ALONG THE BOUNDARY. THE GFS IS MOST GUNG-HO ON THIS SOLUTION AND HAS THE BOUNDARY ALL THE WAY INTO NORTHERN ILLINOIS BY THURSDAY EVENING...WHILE THE ECMWF KEEPS THE WAVE ACROSS THE OHIO VALLEY AND OUR AREA MOSTLY CONTROLLED BY HIGH PRESSURE. HAVE KEPT POPS IN THE 25-35% RANGE OVER MOST OF THE AREA FOR NOW...BUT CONFIDENCE IS NOT ESPECIALLY HIGH AT THE MOMENT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1258 PM CDT FRI JUL 3 2015 SCATTERED TO BROKEN CUMULUS CLOUDS 3-6K FT TO OCCUR THIS AFTERNOON ALONG WITH SOME BROKEN MID/HIGH CLOUDS ESPECIALLY SE OF THE IL RIVER/PIA. HAVE VCSH WITH MAINLY SPRINKLES AT DEC AND CMI INTO MID AFTERNOON OTHERWISE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO BE CONFINED TO AREAS SOUTH OF I-70 CLOSER TO FRONTAL BOUNDARY IN NORTHERN KY INTO SE MO. WEAK HIGH PRESSURE 1016 MB FROM NEBRASKA TO NORTHERN IA AND CENTRAL LOWER MI TO BUILD SLOWLY SE INTO THE REGION OVERNIGHT AND SAT. NE WINDS OF 5-9 KTS THIS AFTERNOON TO BECOME LIGHT AND VARIABLE AFTER SUNSET TONIGHT AND CONTINUE SAT MORNING. HAVE MVFR VSBYS ARRIVING WITH SOME FOG DEVELOPMENT AFTER 08Z WITH PATCHY IFR VSBYS WITH FOG MAINLY IN EASTERN IL. ANY FOG THAT DEVELOPS OVERNIGHT WILL LIFT TO LIGHT HAZE BY 15Z SAT WITH FEW CUMULUS CLOUDS AND SCATTERED CIRRUS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...07 LONG TERM...GEELHART AVIATION...07
Hazardous weather outlook, Jul 3, 3:11 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT FRI JUL 3 2015 ILZ027>031-036-037-040>042-047>051-041100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 311 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AFTER A PERIOD OF DRY WEATHER THROUGH THE HOLIDAY WEEKEND...THE NEXT SIGNIFICANT CHANCE FOR THUNDERSTORMS WILL BE MONDAY INTO TUESDAY...AND AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY. HEAVY RAINS MAY OCCUR WITH SOME OF THESE THUNDERSTORMS ESPECIALLY MONDAY NIGHT INTO TUESDAY. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER THROUGH THE ENTIRE PERIOD WITH MAJOR FLOODING FROM HAVANA TO BEARDSTOWN AND DOWNSTREAM. FLOODING ON THE SANGAMON RIVER NEAR CHANDLERVILLE SHOULD SUBSIDE DURING THIS EVENING AFTER SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ038-043>046-052>057-061-041100- CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-MACON-MCLEAN- MOULTRIE-PIATT-SHELBY-VERMILION- 311 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT PATCHY FOG WILL DEVELOP OVERNIGHT ACROSS EAST CENTRAL ILLINOIS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AFTER A PERIOD OF DRY WEATHER THROUGH THE HOLIDAY WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH FRIDAY. HEAVY RAINS MAY OCCUR WITH SOME OF THESE THUNDERSTORMS ESPECIALLY MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-041100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 311 PM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A FEW THUNDERSTORMS WILL OCCUR SOUTH OF I-70 THROUGH 9 PM AND PRODUCE LOCALLY HEAVY RAINS AND FREQUENT LIGHTNING...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 50. PATCHY FOG IS EXPECTED TO DEVELOP OVERNIGHT ACROSS SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY AFTER A PERIOD OF DRY WEATHER THROUGH THE HOLIDAY WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT THROUGH FRIDAY. SOME OF THESE THUNDERSTORMS COULD PRODUCE HEAVY RAINS ESPECIALLY MONDAY NIGHT THROUGH WEDNESDAY. FLOODING WILL CONTINUE ALONG THE WABASH RIVER THROUGH THE ENTIRE PERIOD. FLOODING ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY AND ALONG THE EMBARRAS RIVER NEAR LAWRENCEVILLE IS EXPECTED TO SUBSIDE ON MONDAY AFTERNOON OR MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 07
In the hours before
Local storm report, Jul 3, 4:59 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 4 W FLORA 38.67N 88.55W
07/03/2015 CLAY IL EMERGENCY MNGR
WATER OVER OLD HWY 50 BETWEEN FLORA AND XENIA
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:52 PM CDT | Flash Flood Warning | ILX | Clay | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.